Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 508, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 13, 2012, 6:38 PM CDT for Archer County, Clay County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 6:38 PM CDT (23:38 UTC)
- Expired
- Oct 13, 2012, 7:18 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KOUN 132338
SVROUN
TXC009-077-140030-
/O.NEW.KOUN.SV.W.0508.121013T2338Z-121014T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
SOUTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 730 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF OLNEY...MOVING EAST NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINDTHORST...BLUEGROVE...JOY...SHANNON AND BUFFALO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9891 3345 9892 3370 9822 3372 9816
3371 9814 3347 9810 3347 9842 3340 9842
TIME...MOT...LOC 2333Z 253DEG 40KT 3338 9884
$$1 follow-up statement
127
WWUS54 KOUN 140018
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT SAT OCT 13 2012
TXC077-009-140028-
/O.CAN.KOUN.SV.W.0508.000000T0000Z-121014T0030Z/
CLAY TX-ARCHER TX-
718 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO
LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3340 9891 3345 9892 3370 9822 3372 9816
3371 9814 3347 9810 3347 9842 3340 9842
TIME...MOT...LOC 0018Z 253DEG 40KT 3338 9884
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:45 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 13, 3:45 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT SAT OCT 13 2012 ...SEVERE THUNDERSTORMS EXPECTED THROUGH 1 AM CDT TONIGHT SOUTHEAST OF A CHEROKEE TO QUANAH LINE... .DISCUSSION... THE MAIN CONCERN IS ONGOING SEVERE THUNDERSTORMS. CURRENT STORMS NEAR A SEYMOUR TO EL RENO LINE HAVE DEVELOPED JUST AHEAD AND EAST OF THE DRYLINE. GENERALLY THINK THESE STORMS WILL CONGEAL INTO ONE MAIN LINE BY 7 PM CDT NEAR AN ARCHER CITY TO ADA LINE AND QUICKLY MOVE EAST...LIKELY EXITING ATOKA AND BRYAN COUNTIES BY 1 AM CDT. THINK THE LATEST HRRR RUNS HANDLE THIS WELL. THE MAIN HAZARD IS DAMAGING WINDS UP TO 70 MPH...ESPECIALLY ONCE STORMS FORM INTO ONE MAIN LINE. A COLD POOL OF AIR SEEMS TO BE DEVELOPING WITH THE LINE OF STORMS FROM FREDERICK TO EL RENO WHICH WILL ONLY GET STRONGER OVER THE NEXT FEW HOURS. NOT TO MENTION...FORCING FROM THE APPROACHING MID/UPPER LOW/TROUGH OVER WESTERN KANSAS AND THE PANHANDLES WILL ALLOW THE LINE OF STORMS TO GROW AND PERHAPS ACCELERATE OVER THE NEXT SEVERAL HOURS. THERE IS A POTENTIAL FOR TORNADOES AND LARGE HAIL UP TO GOLF BALLS WITH DISCRETE SUPERCELLS AHEAD OF THE MAIN DEVELOPING LINE...WHICH APPEARS TO BE MOST LIKELY SOUTHEAST OF A KNOX CITY TO OKLAHOMA CITY TO CHANDLER LINE. LOW LCLS WITH SURFACE DEWPOINTS AROUND 70 DEGREES...50-100 J/KG 0-3KM MLCAPE...AND 0-1 KM SRH 150 TO 300 M2/S2 SUPPORT LOW LEVEL ROTATING SUPERCELLS. ANY SUPERCELLS WILL MOVE NORTHEAST AROUND 50 MPH. ALL SEVERE STORMS WILL END BY 1 AM CDT TONIGHT. BEYOND TONIGHT...GENERALLY DRY AND QUIET WEATHER WILL PREVAIL. DID NOT CHANGE ANYTHING BEYOND SUNDAY. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 52 80 53 83 / 70 0 0 0 HOBART OK 51 82 51 82 / 10 0 0 0 WICHITA FALLS TX 55 83 54 86 / 70 0 0 0 GAGE OK 48 81 43 86 / 10 0 0 0 PONCA CITY OK 53 79 48 81 / 40 0 0 0 DURANT OK 60 82 54 84 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/17
Hazardous weather outlook, Oct 13, 4:10 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT OCT 13 2012
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
410 PM CDT SAT OCT 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM CDT TONIGHT
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS...SOUTHEAST OF A CHEROKEE
TO HOBART TO QUANAH LINE.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A CHEROKEE TO HOBART TO QUANAH LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS NOW THROUGH 1 AM CDT TONIGHT.
IMPACTS...
THE MAIN HAZARD IS DAMAGING WIND GUSTS UP TO 70 MPH.
GOLF BALL SIZED HAIL AND A FEW TORNADOES ARE POSSIBLE WITH DISCRETE
SUPERCELLS AHEAD OF THE MAIN LINE OF STORMS SOUTH OF A KNOX CITY TO
OKLAHOMA CITY TO CHANDLER LINE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ARE URGED TO REMAIN ALERT AND PAY CLOSE ATTENTION
TO THE LATEST WARNINGS AND FORECASTS DUE TO ONGOING SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA WHICH DEVELOPED
JUST AHEAD AND EAST OF A DRYLINE WILL FORM ONE MAIN LINE BY 7 PM CDT NEAR
AN ARCHER CITY TO ADA LINE AS FORCING FROM AN APPROACHING MID/UPPER TROUGH
INCREASES. THIS LINE WILL QUICKLY MOVE EAST AROUND 50 MPH AND INTO EASTERN
OKLAHOMA BY 1 AM CDT TONIGHT.
A FEW DISCRETE SUPERCELL THUNDERSTORMS SOUTHEAST OF THE MAIN LINE OF STORMS
WILL AFFECT LOCATIONS SOUTH OF A KNOX CITY TO OKLAHOMA CITY TO CHANDLER LINE
THROUGH AT LEAST 7 PM CDT. THESE STORMS MAY PRODUCE TORNADOES AND LARGE HAIL
UP TO THE SIZE OF GOLF BALLS. THE DEVELOPING LINE OF STORMS MAY OVERTAKE
ANY DISCRETE SUPERCELLS AFTER 7 PM CDT.
DUE TO MODERATE INSTABILITY AND UNSEASONABLY STRONG WIND SHEAR...SOME
STORMS WILL BE SEVERE THROUGH 1 AM CDT TONIGHT.
ALL STORMS AND THE SEVERE WEATHER THREAT WILL END BY 1 AM CDT TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL AROUND AN INCH OR TWO FROM STORMS MAY CAUSE
MINOR FLOODING ANYWHERE SOUTHEAST OF A CHEROKEE TO HOBART TO QUANAH LINE
THROUGH 1 AM CDT TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
PRIMARILY QUIET WEATHER WILL OCCUR FROM SUNDAY THROUGH THE END OF NEXT
WEEK. OUR NEXT CHANCE FOR THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT AS
AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.
MBSIn the hours before
Special weather statement, Oct 13, 5:44 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 544 PM
CDT SAT OCT 13 2012
TXZ088-089-132330-
BAYLOR TX-ARCHER TX-
544 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAYLOR AND
SOUTHWESTERN ARCHER COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
THROCKMORTON...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ARCHER CITY...MEGARGEL AND WESTOVER.
LAT...LON 3340 9920 3370 9868 3367 9865 3347 9851
3339 9869
TIME...MOT...LOC 2240Z 240DEG 49KT 3332 9916Special weather statement, Oct 13, 5:49 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 549 PM CDT SAT OCT 13 2012 OKZ019-020-025-026-030-132315- LOGAN OK-LINCOLN OK-OKLAHOMA OK-PAYNE OK-POTTAWATOMIE OK- 549 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...LINCOLN... OKLAHOMA...SOUTHEASTERN PAYNE AND NORTHWESTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT... AT 542 PM CDT...A CLUSTER OF THUNDERSTORM WAS LOCATED FROM DOWNTOWN OKLAHOMA CITY TO LUTHER TO CHANDLER AND STROUD. THE STORMS WERE MOVING NORTHEAST AT 55 MPH. AREAS IN AND AROUND OKLAHOMA CITY HAVE RECEIVED UP TO 2 INCHES OF RAIN TODAY AND THE ADDITIONAL RAIN WILL CAUSE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...THE VILLAGE... CHOCTAW...CUSHING...HARRAH...NICHOLS HILLS...SPENCER...MCLOUD... CHANDLER...STROUD...JONES...NICOMA PARK...PRAGUE...MEEKER... DAVENPORT...WELLSTON AND CARNEY. LAT...LON 3538 9760 3569 9759 3605 9662 3548 9663 TIME...MOT...LOC 2242Z 240DEG 49KT 3547 9751
Local storm report, Oct 13, 5:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 N RINGLING 34.19N 97.59W
10/13/2012 M80.00 MPH JEFFERSON OK MESONET
&&
MBSLocal storm report, Oct 13, 5:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 3 S HEALDTON 34.19N 97.49W
10/13/2012 M61 MPH CARTER OK TRAINED SPOTTER
&&
RBARNESLocal storm report, Oct 13, 6:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 ENE WAURIKA 34.19N 97.93W
10/13/2012 JEFFERSON OK TRAINED SPOTTER
FLAG POLE DOWNED BY STRONG WINDS.
&&
MBSLocal storm report, Oct 13, 6:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 E WAURIKA 34.17N 97.96W
10/13/2012 JEFFERSON OK TRAINED SPOTTER
POWER POLE DOWN OFF HIGHWAY 70 FROM HIGH WINDS
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:00 PM CDT | Special Weather Statement | OUN | Hardeman | 30 min |
| Oct 13, 1:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| Oct 13, 2:25 PM CDT | Special Weather Statement | OUN | Knox, Wilbarger | 35 min |
| Oct 13, 2:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 56 min |
| Oct 13, 3:11 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
| Oct 13, 3:39 PM CDT | Special Weather Statement | OUN | Baylor | 51 min |
| Oct 13, 3:51 PM CDT | Special Weather Statement | OUN | Wichita | 39 min |
| Oct 13, 4:05 PM CDT | Special Weather Statement | OUN | Archer, Clay | 40 min |
| Oct 13, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 62 min |
| Oct 13, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 56 min |
| Oct 13, 4:46 PM CDT | Tornado Warning | OUN | Archer, Clay, Wichita | 44 min |
| Oct 13, 4:46 PM CDT | Tornado Warning | OUN | Archer, Clay, Wichita | 30 min |
| Oct 13, 5:12 PM CDT | Special Weather Statement | OUN | Archer, Clay | 63 min |
| Oct 13, 5:44 PM CDT | Special Weather Statement | OUN | Archer | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.